Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 257, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2011, 2:54 PM EDT for 5 counties in Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 2:54 PM EDT (18:54 UTC)
- Expired
- Jun 10, 2011, 3:48 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Bath County, VA, Botetourt County, VA, City of Covington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:00 PM EDT | TSTM WND DMG | 2 Sw Clifton Forge City, VA | SEVERAL 4 IN DIAMETER TREE LIMBS DOWN |
| Jun 10, 3:20 PM EDT | TSTM WND DMG | 2 Sw Clifton Forge City, VA | SEVERAL 4 IN DIAMETER TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569
WUUS51 KRNK 101854
SVRRNK
VAC005-017-023-163-580-102015-
/O.NEW.KRNK.SV.W.0257.110610T1854Z-110610T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
CITY OF COVINGTON IN WEST CENTRAL VIRGINIA
NORTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
SOUTHWESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA
NORTHEASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 415 PM EDT.
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CARLOOVER...OR 7 MILES NORTHWEST OF CLIFTON FORGE CITY...AND
MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARLOOVER...
HOLLINS...
CLIFTON FORGE CITY...
IRON GATE...
LONGDALE FURNACE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3785 7936 3765 7974 3777 8003 3791 8007
3803 7980
TIME...MOT...LOC 1854Z 296DEG 8KT 3788 7992
$$3 follow-up statements
046
WWUS51 KRNK 101908
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT FRI JUN 10 2011
VAC580-101918-
/O.CAN.KRNK.SV.W.0257.000000T0000Z-110610T2015Z/
CITY OF COVINGTON VA-
308 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF COVINGTON...IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3788 7944 3788 7943 3767 7980 3773 7993
3782 7998 3792 7997 3796 7977
TIME...MOT...LOC 1908Z 309DEG 14KT 3784 7987
$$
VAC005-017-023-163-102015-
/O.CON.KRNK.SV.W.0257.000000T0000Z-110610T2015Z/
ROCKBRIDGE VA-BOTETOURT VA-BATH VA-ALLEGHANY VA-
308 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTERN ROCKBRIDGE...NORTHERN BOTETOURT...SOUTHERN BATH AND
NORTHEASTERN ALLEGHANY COUNTIES...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOLLINS...OR NEAR CLIFTON FORGE CITY...MOVING SOUTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLLINS...
CLIFTON FORGE CITY...
IRON GATE...
GLEN WILTON...
LONGDALE FURNACE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3788 7944 3788 7943 3767 7980 3773 7993
3782 7998 3792 7997 3796 7977
TIME...MOT...LOC 1908Z 309DEG 14KT 3784 7987
$$518
WWUS51 KRNK 101920
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT FRI JUN 10 2011
VAC017-101930-
/O.CAN.KRNK.SV.W.0257.000000T0000Z-110610T2015Z/
BATH VA-
320 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BATH COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3788 7982 3788 7974 3784 7969 3785 7968
3779 7960 3767 7980 3773 7993 3782 7994
3789 7990 3789 7986
TIME...MOT...LOC 1920Z 308DEG 14KT 3780 7978
$$
VAC005-023-163-102015-
/O.CON.KRNK.SV.W.0257.000000T0000Z-110610T2015Z/
ROCKBRIDGE VA-BOTETOURT VA-ALLEGHANY VA-
320 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTERN ROCKBRIDGE...NORTHERN BOTETOURT AND EASTERN ALLEGHANY
COUNTIES...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR IRON GATE...OR NEAR CLIFTON FORGE CITY...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
IRON GATE...
LONGDALE FURNACE...
GALA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3788 7982 3788 7974 3784 7969 3785 7968
3779 7960 3767 7980 3773 7993 3782 7994
3789 7990 3789 7986
TIME...MOT...LOC 1920Z 308DEG 14KT 3780 7978
$$129
WWUS51 KRNK 101948
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT FRI JUN 10 2011
VAC005-023-163-101958-
/O.CAN.KRNK.SV.W.0257.000000T0000Z-110610T2015Z/
ROCKBRIDGE VA-BOTETOURT VA-ALLEGHANY VA-
348 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKBRIDGE...NORTHERN
BOTETOURT AND EASTERN ALLEGHANY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3788 7982 3788 7974 3784 7969 3785 7968
3779 7960 3767 7980 3773 7993 3782 7994
3789 7990 3789 7986
TIME...MOT...LOC 1948Z 308DEG 14KT 3773 7967
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:44 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 10, 1:44 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 144 PM EDT FRI JUN 10 2011 .SYNOPSIS... A COLD FRONT EXTENDS FROM NEW ENGLAND THROUGH THE OHIO VALLEY. THIS FRONT WILL DRIFT SLOWLY SOUTH AND THROUGH THE MID ATLANTIC REGION BY SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE RECLAIMS THE REGION INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... VISIBLE SATELLITE SHOWS THAT DEBRIS MID AND HIGH CLOUDS IN THE PIEDMONT ARE DISSIPATING AS FORECAST...AND THE REST OF THE CWA HAS FULL SUN. MORNING SOUNDINGS INDICATE THAT HIGHS TODAY WILL BE IN THE MID AND UPPER 80S...POSSIBLY 90 DEGREES...IN THE MTNS...AND LOWER 90S IN THE PIEDMONT...POSSIBLY NEAR 95 DEGREES. WILL MAKE SOME MINOR UPWARD ADJUSTMENT TO HIGHS TODAY. ONLY RECORD HIGHS THREATENED WILL BE BLUEFIELD AND BLACKSBURG...BUT ARE NOT LIKELY. RECORD HIGHS FOR TODAY ARE LISTED BELOW IN A CLIMATE SECTION. SOUNDINGS ALSO INDICATE THAT WE ARE A LITTLE MORE MOIST THAN YESTERDAY...WITH PWATS AROUND 1.4 INCHES OR 130 PCT OF NORMAL. MODIFIED SOUNDINGS EASILY PRODUCE A MIXED LAYER CAP OF AROUND 2000 J/KG WITH NO CAP. ISOLATED TO SCATTERED TSTMS SHOULD DEVELOP...PROBLEM IS DETERMINING WHERE THEY WILL GET STARTED WITH NO OBVIOUS BOUNDARIES OF UPPER LEVEL FORCING. WITH A NE TO EAST LOW LEVEL WIND THIS MORNING...VEERING MORE TO THE SOUTHEAST...THINK THAT STORMS WILL DEVELOP ALONG THE BLUE RIDGE AND EASTERN SLOPES OF HIGHER ELEVATIONS...THEN STORM MOVEMENT WILL BE SLOW AND ERRATIC WITH NEW DEVELOPMENT FROM OUTFLOW BOUNDARIES- SIMILAR TO YESTERDAY. CURRENT FCST GRIDS HAVE THIS PATTERN ALREADY THERE...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO POPS. WITH THE HIGH INSTABILITY/LOW SHEAR ENVIRONMENT...ISOLATED STORMS WILL LIKELY PRODUCE LARGE HAIL OR DAMAGING WINDS. IN ADDITION...WITH THE SLOW MOVEMENT...VERY HEAVY DOWNPOURS OF UP TO 3 INCHES IN LESS THAN AN HOUR MAY CAUSE LOCALIZED FLOOD PROBLEMS. PREVIOUS DISCUSSION... CLUSTER OF SHRA/TSRA DEVELOPED VCNTY OF LYNCHBURG-ROCKY MOUNT VA CORRIDOR AFTER 2AM IN RESPONSE TO OUTFLOW BOUNDARY THAT CUT FREE OF LAST EVENINGS MCS OVER NRN WV/VA. THIS SHOWER ACTIVITY DRIFTED SOUTHEAST THROUGH SOUTHSIDE VA AND HAS NOW DISSIPATED VCNTY OF DANVILLE. RADAR INDICATED THAT SOME SMALL HAIL ACCOMPANIED SOME OF THE STRONGER STORMS...POSSIBLY AS LARGE AS A MARBLE...60 DBZ CORES TESTING 20KFT ATTMS. FOR TODAY...IN SPITE OF THE OVERNIGHT SHOWER ACTIVITY ACROSS SOUTHSIDE VA...THINK WE HEAT UP ACROSS THE CWA...CLOUDS DISSIPATING MID MORNING. SHOULD TEST 90 DEG F ALONG AND EAST OF THE BLUE RIDGE...BUT NOTHING LIKE WE HAD THURSDAY. THE UPPER RIDGE IS BREAKING DOWN...AND THICKNESSES SHOULD BE TRENDING DOWN. AFTERNOON DEEP CONVECTION LIKELY TO FORM ALONG REMNANT OUTFLOW FROM THIS MORNINGS DEEP CONVECTION...AND SINCE THIS FEATURE LIKELY TO REMAIN OVER THE CWA LOOK FOR GREATER SHOWER COVERAGE TODAY...WITH POTENTIAL FOR AREAS THAT HAVE NOT SEEN PRECIP TO PARTAKE IN A LITTLE ACTION TODAY. ENTERTAINED HIGH CHC POPS ALL AREAS TODAY...TENDING A BIT HIGHER OVER THE SOUTHERN CWA WHERE THE OUTFLOW WILL LIKELY RESIDE BY THIS AFTERNOON. LOOKING UPSTREAM...A COLD FRONT IS STILL NORTH OF THE REGION...EXTENDING FROM NEW ENGLAND INTO TO THE OHIO VALLEY. SHOWERS AND STORMS LIKELY TO DEVELOP ALONG THIS FEATURE AGAIN TODAY...AND ANY MCS THAT GETS GOING UPSTREAM LIKELY TO PUT US IN THE CROSS HAIRS FOR THIS EVENING OR TONIGHT. BOTTOM LINE...WILL LIKELY HAVE TO DEAL WITH SOMETHING WITHIN RADAR RANGE THROUGH THE 24 HOUR PERIOD. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... COLD FRONT WILL TRACK ACROSS THE AREA SATURDAY AND SUNDAY. WHILE THE AREA REMAINS IN THE WARM SECTOR SATURDAY THROUGH EARLY SUNDAY AFTERNOON...CONVECTION ACTIVITY WILL BE ON- GOING. THE STRONGER STORMS WILL OCCUR WITH PREFRONTAL ENERGY SATURDAY AFTERNOON AND EVENING. THE FRONT WILL ALSO BRING SOME STRONG STORMS EAST OF THE BLUE RIDGE SUNDAY BUT THE AREAL COVERAGE WILL BE LIMITED BY A DOWNSLOPING WEST WIND. STEEP LAPSE RATES AND ABUNDANT MOISTURE WILL BRING HEAVY DOWNPOURS SATURDAY AFTERNOON AND EVENING. ROTATION WITH ORGANIZED STORMS WILL PRODUCE HAIL BUT THE BIGGEST THREAT WILL BE DAMAGING STRAIGHT LINES WINDS. SPC HAS THE AREA IN A SLIGHT RISK FOR SATURDAY. STORMS WILL TRACK FROM THE SOUTHWEST TO THE NORTHEAST AT A PACE OF 20-30 MPH. 85H TEMPERATURES STILL QUITE WARM SATURDAY AND IF CONVECTION COULD HOLD OFF UNTIL EARLY AFTERNOON...UPPER 80S TO LOWER 90S POSSIBLE. DESPITE THE COLD FRONT COMING ACROSS THE AREA SUNDAY...A WARM START...WEST DOWNSLOPING WINDS AND INCREASING SUNSHINE WILL KEEP TEMPERATURES ABOVE NORMAL. SOUTHSIDE COULD SEE ONE MORE 90F DAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... LOW LEVEL WINDS BECOME NORTH THEN EAST BEHIND THE COLD FRONT ON MONDAY AND TUESDAY. THIS WILL BRING DRIER AND SLIGHTLY COOLER AIR INTO THE FORECAST AREA. HAVE KEPT THE FORECAST FOR MONDAY AND TUESDAY DRY. SURFACE LOW PRESSURE SLOWLY APPROACHING THE REGION FROM THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL BRING THE CHANCE FOR PRECIPITATION BACK INTO THE MID ATLANTIC REGION ON WEDNESDAY AND THURSDAY. STAYED CLOSE TO BIAS CORRECTED HPC GUIDANCE SUNDAY NIGHT THROUGH THURSDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE MTNS...AND WILL MOVE INTO THE FOOTHILLS AND PIEDMONT LATE THIS AFTERNOON AND EVENING. ADDITIONAL MORE ORGANIZED STORMS MAY MOVE BACK INTO THE MTNS LATER IN THE EVENING FROM THE NORTHWEST. THUS...ALL OF THE BLACKSBURG TAF SITES WILL HAVE A THREAT OF A THUNDERSTORM LATER THIS AFTERNOON INTO THIS EVENING. SINCE THE COVERAGE IS EXPECTED TO REMAIN SCATTERED...HAVE JUST PUT IN VICINITY TSTMS TOO ALL OF THE SITES FOR THE MOST LIKELY PERIOD THAT TSTMS WILL BE IN THE VICINITY OF EACH AIRPORT. WILL NEED TO MONITOR THE DEVELOPMENT OF STORMS THIS AFTERNOON...AND WILL AMEND TAFS IF/WHEN IF APPEARS LIKELY AN AIRPORT WILL BE HIT BY A TSTM. CONVECTION IS EXPECTED TO BE MAINLY DIURNAL- EXCEPTION MAY BE SE WV SITES CLOSER TO THE FRONT. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED WITH ANY THUNDERSTORM ACTIVITY WITH VERY HEAVY DOWNPOURS POSSIBLE. IN ANY EVENT...COVERAGE SHOULD BE DECREASING AFTER MIDNIGHT. AS SKIES CLEAR...WITH ABUNDANT LOW LEVEL MOISTURE...MVFR FOG IS LIKELY ALL SITES...AND A FEW MAY SEE A BRIEF PERIOD OF IFR. HIGH PRESSURE OVER THE AREA WILL WEAKEN INTO SATURDAY...WITH WINDS ALOFT BECOMING MORE ZONAL...FEATURING WEST TO EAST MOVING CLOUD ELEMENTS FOR THE WEEKEND. WITH A COLD FRONT APPROACHING AND LOSS OF SUBSIDENCE...EXPECT AN INCREASE IN COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY SAT AFT INTO SAT NIGHT. THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY. && .CLIMATE... RECORD HIGHS FOR TODAY...JUNE 10 ROANOKE 96 IN 1914 LYNCHBURG 98 IN 1914 DANVILLE 99 IN 1963 BLUEFIELD 89 IN 1999 BLACKSBURG 90 IN 1999 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JJ/PM SHORT TERM...RCS LONG TERM...AMS AVIATION...JJ/PM CLIMATE...
Hazardous weather outlook, Jun 10, 5:53 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 553 AM EDT FRI JUN 10 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-111000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 553 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG STORMS ARE POSSIBLE TODAY. ISOLATED SEVERE WEATHER MAY OCCUR THIS AFTERNOON AND EVENING. SLOW MOVING STORMS MAY RESULT IN POOR DRAINAGE FLOODING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP IF STORMS TRAIN OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON.
In the hours before
Special weather statement, Jun 10, 12:58 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 PM EDT FRI JUN 10 2011
VAZ011-WVZ042>045-101800-
GILES VA-GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
1258 PM EDT FRI JUN 10 2011
...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT
GILES...GREENBRIER...MERCER...MONROE AND SUMMERS COUNTIES...
AT 1251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RUPERT...MOVING NORTHEAST AT 10 MPH. OTHER HEAVIER SHOWERS AND
ISOLATED STORMS WERE JUST EAST OF TROUT...OR NEAR RENICK AND IN
BETWEEN PRINCETON AND PIPESTEM.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THE STORMS.
THESE SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND PUSH SLOWLY
EAST OR NORTHEAST ACROSS PARTS OF SOUTHEAST WEST
VIRGINIA...PRIMARILY THE GREENBRIER VALLEY WHERE THE STRONGER STORMS
ARE EXPECTED THROUGH 2 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3815 8035 3811 8035 3805 8026 3804 8016
3806 8008 3803 7998 3722 8095 3727 8101
3730 8099 3727 8114 3728 8121 3818 8044
JHLocal storm report, Jun 10, 2:10 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 5 SSW RENICK 37.92N 80.39W
06/10/2011 GREENBRIER WV 911 CALL CENTER
TREES DOWN ON POWER LINES AND ACROSS LIVESAY RD. THERE
WAS ALSO HAIL WITH THIS STORM...SIZE UNKNOWN.
&&
JJACKSONSpecial weather statement, Jun 10, 2:13 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT FRI JUN 10 2011
VAZ013-101845-
PULASKI VA-
213 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF POPLAR HILL...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DUBLIN AROUND 230 PM.
LAT...LON 3718 8080 3719 8077 3720 8073 3718 8060
3707 8069 3715 8085Special weather statement, Jun 10, 2:20 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT FRI JUN 10 2011
VAZ019-020-101845-
ALLEGHANY VA-BATH VA-
220 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BATH COUNTIES...
AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HOT SPRINGS...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BACOVA JUNCTION AROUND 225 PM...CARLOOVER
AROUND 235 PM...HOT SPRINGS AROUND 240 PM AND INGALLS FIELD AROUND
245 PM.
LAT...LON 3801 7960 3782 7975 3798 8002 3803 7997
3808 7996 3810 7994 3812 7995 3815 7993Special weather statement, Jun 10, 2:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT FRI JUN 10 2011
VAZ019-020-024-101930-
ALLEGHANY VA-BATH VA-ROCKBRIDGE VA-
248 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH AND ROCKBRIDGE
COUNTIES...
AT 245 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF HOT SPRINGS TO 8 MILES NORTH OF COVINGTON CITY...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR HOLLINS AROUND 255 PM...DOUTHAT STATE PARK
AROUND 305 PM...NIMROD HALL AROUND 315 PM...IRON GATE AROUND 320 PM
AND ROCKBRIDGE BATHS AROUND 330 PM.
LAT...LON 3789 7931 3775 7967 3777 7968 3780 7982
3779 7984 3787 8017 3801 7981Special weather statement, Jun 10, 2:50 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT FRI JUN 10 2011 WVZ043-044-101915- MONROE WV-SUMMERS WV- 250 PM EDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SUMMERS COUNTIES... AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF HINTON...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR TALCOTT AROUND 300 PM...INDIAN MILLS AROUND 305 PM...WAYSIDE AROUND 310 PM AND RED SULPHUR SPRING AROUND 315 PM. LAT...LON 3762 8063 3748 8078 3764 8098 3773 8088
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 9, 8:59 PM EDT | Special Weather Statement | RNK | Craig | 61 min |
| Jun 9, 9:06 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 54 min |
| Jun 9, 9:11 PM EDT | Special Weather Statement | RNK | Bedford | 64 min |
| Jun 9, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 31 min |
| Jun 9, 9:45 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 10, 2:39 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 51 min |
| Jun 10, 3:27 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 33 min |
| Jun 10, 4:11 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, City of Lynchburg | 34 min |
| Jun 10, 5:13 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 47 min |
| Jun 10, 6:05 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 55 min |
| Jun 10, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 59 min |
| Jun 10, 2:13 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| Jun 10, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Jun 10, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| Jun 10, 3:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jun 10, 4:06 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
| Jun 10, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | RNK | City of Galax | 24 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 6:43 PM EDT | Flash Flood Warning | RNK | Carroll | 60 min |
| Jun 10, 6:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jun 10, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Jun 10, 7:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 68 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.